MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture, shaft break and removal difficulties occurred.The patient presented with peripheral artery disease (pad) and angiogram was performed to fix a heavily calcified chronic total occlusion (cto) in external iliac to superficial femoral artery the 100% stenosed target lesion was moderately tortuous and severely calcified.A 5.0mmx60mmx135cm (4f) sterling balloon catheter was advanced for dilation.However, during initial inflation at 14 atmospheres for 10 seconds, the balloon burst.The balloon was then attempted to be removed but it was difficult; hence, the physician pulled the device with force and the balloon snapped in half.Since the balloon had burst; double negative pressure was applied to deflate and pulled the balloon in as close as possible to the shaft.Together with the wire, the balloon was fractured when removed successfully and no device fragments left inside the patient.A new sterling balloon catheter was used, and the procedure was completed.No patient complications were reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17698100
Report Number2124215-2023-48513
Device Sequence Number6631883
Product Code DQY
UDI-Device Identifier08714729122937
UDI-Public08714729122937
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2026
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0031313813
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Initial Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown